MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX45022UX
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 08/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: no stent was returned with delivery for analysis.The balloon returned with blood visible in the balloon and inflation lumen.The balloon failed negative prep.On pressurisation of the device, a leak was observed on the balloon distal cone, near the distal marker band.The balloon failed to maintain pressure.Upon visual inspection of the device, there was a short radial tear on the balloon material 0.7cm proximal to the distal tip.The balloon material was jagged and uneven at the tear site.Inner lumen patency was verified.Tip deformation was evident during visual inspection, with tip flared, stretched and tore.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient had previous stents.The physician intended to use a resolute onyx drug eluting stent to treat a mildly tortuous, moderately calcified lesion with 80% stenosis in the proximal right coronary artery.There was no damage noted to packaging.There were no issues when removing the device from the hoop.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.Inflation difficulties were reported and the balloon burst during stent deployment after 6atm of pressure was applied.The stent was not fully expanded and was subsequently deployed using two non-mdt balloons.The device was not moved or re-positioned in the lesion prior to the burst.The burst occurred on the first inflation of the device and there was a sudden drop in pressure.The device passed through a previously-deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.The device was implanted and remains in the patient.The patient is alive and there is no patient injury reported post procedure.
 
Additional Manufacturer Narrative
Image review: review of the procedural images confirm the calcified nature of the rca vessel.A previously deployed stent is visible in the vessel.The images capture delivery and positioning of the resolute onyx stent across the proximal lesion.On pressurization of the delivery system the distal section of the balloon does not expand due to the leak.The stent is subsequently expanded and apposed to the vessel wall using other balloons.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6900617
Report Number9612164-2017-01338
Device Sequence Number13784182
Product Code NIQ
UDI-Device Identifier00643169557260
UDI-Public00643169557260
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2019
Device Catalogue NumberRONYX45022UX
Device Lot Number0008487240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2017
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;